MAUDE Adverse Event Report: ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20

ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20
Model Number 25-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/25/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
This medwatch is not to report a device malfunction, but to report a patient death during a procedure in which an angiodynamics' product was used.An angiodynamics territory manager reported that a patient expired during a procedure, while an alphavac multipurpose mechanical aspirator f18 c85 was in use.Procedure notes provided by the tm reported the following: the alphavac f18 system was placed in the rfv through a 22f gore sheath.With the alphavac sheath tip just beyond pv, the funnel was advanced into the rpa and the handle was pulled at 30 cc setting approx 4 times.The waste bag was removed from system, and noted it contained approx 150 ml of blood and a strand of clot.To redirect into lpa, the alphavac cannula was removed from the alphavac sheath, and a catheter was placed through the sheath over a wire.(the catheter was not placed through the tuohy port because a long enough catheter was not available.).Upon attempting to redirect with the catheter into lpa, the patient coded.The alphavac system was removed, and tpa was administered, and chest compressions were initiated.Additional event information provided noted the following: the angiographic catheter and wire type were reported as unknown, however, an amplatz super stiff was used for the cannula insertion, but was removed prior to event.It was reported the angiographic catheter was in the sheath at the time the patient coded.The patient had signed dnr.
 
Additional Manufacturer Narrative
The reported device was not returned,as the alphavac device functioned as intended in the reported clinical procedure; i.E.There were no reports of device malfunction during the procedure.  as the device was not returned angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed due to the nature of this patient serious adverse event; there were no reports of alphavac mma gen 4 device system malfunction during the procedure.  as such, no sample was returned for evaluation.  it was concluded that the alphavac device was unrelated to the patient's cardiac issue/expiration and was an anticipated procedural complication.  a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: directions for use is provided with this device and contains the following statements: adverse events: this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: · death.· distal embolization of thrombus.· pulmonary embolism.· vascular thrombosis.· arrhythmias.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ALPHAVAC
Common Device Name
ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15734507
Report Number1319211-2022-00049
Device Sequence Number11489888
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number25-302
Device Catalogue Number25302
Device Lot Number420017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale